A Caltech Library Service

Mathematical Models of Slope Development

Scheidegger, A. E. (1961) Mathematical Models of Slope Development. Geological Society of America Bulletin, 72 (1). pp. 37-50. ISSN 0016-7606. doi:10.1130/0016-7606(1961)72[37:MMOSD]2.0.CO;2.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


Various theoretical postulates regarding the origin of degradational slopes have been investigated. These postulates represent specific physical conditions which can be expressed in the form of nonlinear hyperbolic partial differential equations. A number of such differential equations, corresponding to various possible physical conditions, has been integrated numerically, and the results of the computations are presented. Thus one obtains a number of slope profiles upon which the observational scientists may draw. In every case, a comparison between theoretical and observed slope profiles will ascertain the physical conditions that produced the latter.

Item Type:Article
Related URLs:
URLURL TypeDescription[37:MMOSD]2.0.CO;2DOIArticle
Additional Information:Copyright © 1961, The Geological Society of America, Inc. Received June 23, 1959.
Other Numbering System:
Other Numbering System NameOther Numbering System ID
Caltech Division of Geological Sciences935
Issue or Number:1
Record Number:CaltechAUTHORS:20140801-094807875
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:47773
Deposited By: George Porter
Deposited On:01 Aug 2014 17:00
Last Modified:10 Nov 2021 17:50

Repository Staff Only: item control page